Alert archive / Washington / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this flash flood warning at Nov 22, 2022, 3:36 PM PST for King County, Snohomish County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2022, 3:36 PM PST (23:36 UTC)
- Expired
- Nov 22, 2022, 5:45 PM PST
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties King County, WA, Snohomish County, WA
The radar
The Seattle radar (KATX), 92 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WGUS56 KSEW 222336
FFWSEW
WAC033-061-230145-
/O.NEW.KSEW.FF.W.0003.221122T2336Z-221123T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Seattle WA
336 PM PST Tue Nov 22 2022
The National Weather Service in Seattle has issued a
* Flash Flood Warning for...
The Bolt Creek burn scar in...
Northern King County in west central Washington...
Southeastern Snohomish County in west central Washington...
* Until 545 PM PST.
* At 336 PM PST, Doppler radar indicated heavy rain over the Bolt
Creek Burn Scar. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Bolt Creek burn scar. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding in and around the Bolt Creek Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bolt Creek Burn Scar.
* Some locations that will experience flash flooding include...
Skykomish and Baring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Bolt Creek Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4779 12151 4782 12152 4784 12150 4778 12141
4779 12137 4777 12130 4771 12133 4771 12137
4772 12141 4776 12147
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
331 follow-up statement
117
WGUS76 KSEW 230027
FFSSEW
Flash Flood Statement
National Weather Service Seattle WA
427 PM PST Tue Nov 22 2022
WAC033-061-230145-
/O.CON.KSEW.FF.W.0003.000000T0000Z-221123T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
King WA-Snohomish WA-
427 PM PST Tue Nov 22 2022
...FLASH FLOOD WARNING FOR THE BOLT CREEK BURN SCAR REMAINS IN
EFFECT UNTIL 545 PM PST THIS AFTERNOON FOR NORTHERN KING AND
SOUTHEASTERN SNOHOMISH COUNTIES...
At 427 PM PST, Doppler radar indicated heavy rain over the Bolt
Creek Burn Scar. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Bolt Creek burn scar. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding in and around the Bolt Creek Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Bolt Creek Burn Scar.
Some locations that will experience flash flooding include...
Skykomish and Baring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Bolt Creek Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4779 12151 4782 12152 4784 12150 4778 12141
4779 12137 4777 12130 4771 12133 4771 12137
4772 12141 4776 12147
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 3:15 PM PST, 21 minutes earlier.
Area forecast discussion, Nov 22, 3:15 PM PST, 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
315 PM PST Tue Nov 22 2022
.SYNOPSIS...A frontal system will exit Western Washington this
evening. Some lingering showers and breezy conditions will linger
into tonight. Dry conditions Wednesday and Thursday. Additional
frontal systems expected to move through the area Friday and this
weekend as active weather returns.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Current radar showing back
end of the front making its way out of the Olympic Peninsula while
satellite imagery shows clearing skies over the outer coastal
waters. While the rain might be ending there, seeing some breezy
conditions develop as coastal obs sites /UIL and HQM/ are showing
wind gusts of 24 mph and 26 mph respectively. Starting to see gusts
akin to this in the south Sound area as well...so expectation for
post-frontal breezes definitely on track.
Forecast models remain in sync with most precip ending by midnight
tonight. The exception will be along the Cascades, but even by that
point activity will have begun to taper off with maybe a lingering
convergence zone in place over the central portion. As such,
inherited headlines still look good and will remain in place for
their duration. Upper level ridging moves in Wed and Thu, bringing a
return to dry conditions and cold low temps Wed night/Thu morning.
Next frontal system on Friday will bring a pattern change to what is
more typically associated with fall in the Pac NW as an upper level
low sinking southward from the Gulf of Alaska will cycle through a
number of shortwave troughs through W WA. Deterministic models agree
on a Friday morning start to precip...but cannot agree if it will be
early or late morning. Ensembles are siding with the earlier start
and that is what is reflected in the forecast.
Temps in the short term are a good news/bad news type scenario. The
good news is that daytime highs should pop into the lower 50s in the
lowlands Wed, Thu and Friday. The bad news is that Wed night/Thu
morning will be chilly with lows in the 30s. Thu night/Friday
morning will see some improvement as some locations will be in the
lower 40s, but upper 30s will also linger. 18
.LONG TERM /SATURDAY THROUGH TUESDAY/...Saturday may see a brief
lull in the action as a minor shortwave ridge quickly crosses W WA.
Deterministic models and ensembles lean toward bringing the next
frontal system into the area as early as Saturday evening...possibly
holding off until the overnight hours...as the aforementioned upper
level low reaches the northern tip of Vancouver Island. As the low
rapidly sinks further southward, reaching N OR by late Sunday
night/early Monday morning, rain will taper off as the upper low
takes the bulk of its moisture with it. Another shortwave ridge will
allow for generally dry conditions into Tuesday before another upper
level low enters the area. While it will bring another round of
precip with it, the lingering forecast question remains is if the
timing of the precip will line up with the coldest temps to allow
for lowland flakes. Models show a low degree of confidence here, so
at this time feels more prudent to suggest that while there may be a
few flakes mixed in with what should be largely liquid precip, this
is something that will need to be monitored.
Temps during the long term likely to be on a cooling trend with
daytime highs starting out in the upper 40s to around 50 on Saturday
then falling into the mid to upper 40s Sunday before reaching their
nadir both Monday and Tuesday in the lower to mid 40s. Overnight
lows Sat and Sun will remain pretty static thanks to cloud cover,
with lows in the mid 30s to around 40 while ridging Monday will
allow lows to dip down into the upper 20s to lower 30s. Tuesday sees
similar lows even though another system moves into the area. 18
&&
.AVIATION...A frontal system has moved across the region today
bringing widespread rain and showers with lowered ceilings.
Precipitation will gradually decrease into the evening but lowered
ceilings are likely to remain. MVFR categories will persist into the
overnight hours across area terminals. Can't rule out pockets out
IFR into early Wednesday morning as well. Breezy southerly winds for
terminals along I-5 will decrease into the evening. KCLM should see
breezy winds (10-20 kt) pick up into the evening before decreasing
later overnight. Southwesterly flow aloft is expected to turn more
northwesterly tonight and into Wednesday.
KSEA...Currently, IFR conditions are being observed over the
terminal as rainfalls. As precipitation pushes off and away,
ceilings should lift a bit, possibly to VFR criteria at times but
mostly MVFR skies are expected. Breezy south-southwesterly winds
should pick up in the late afternoon-evening and top out around 10-
15 kt before decreasing overnight.
&&
.MARINE...A frontal system has pushed through area waters bringing a
round of warnings and advisories. Gales have been allowed to expire
over the coastal waters but they look to persist through central and
eastern Strait of Juan de Fuca as a surge of westerly winds pick up.
This feature is on track to expire later tonight along with small
craft advisories posted for the inland waters. As we go into
Wednesday, conditions are slated to be less active as high pressure
builds into the region. A similar trend will follow into Thursday
before the next disturbance arrives towards the weekend with another
possible round of headlines.
8 to 10 ft seas are in the forecast for tonight but should fall to 6
to 8 ft around midweek. However, seas are likely to rise again
towards the weekend.
McMillian
&&
.HYDROLOGY...No river flooding is expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 PM PST this evening for West
Slopes North Cascades and Passes.
Winter Weather Advisory until 4 AM PST Wednesday for West Slopes
North Central Cascades and Passes.
PZ...Small Craft Advisory until 11 PM PST this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-Puget Sound and Hood Canal-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 11 PM PST this evening for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until midnight PST tonight for Northern
Inland Waters Including The San Juan Islands.
&&Nearby
Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.